MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-N IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-N IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381311
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the bd insyte-n¿ iv catheter tip was damaged and leaked.This occurred 5 different times during use.The following information was provided by the initial reporter, "at the time of insertion of the catheter into the vein there was a leak from the side (the space between the needle and the catheter) and the back chamber did not fill with blood.Also, the tip of the catheter was damaged (i.E.The transparent silicone was shorter than the needle itself).The customer using the insyte -w (381312), by mistake they received the insyte-n (381311), so in their carts they had both of them.They claim the leak happened from both products.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 10/21/2020 h.6.Investigation: two representative samples were received by our quality team for evaluation.These samples were subjected to visual inspection and catheter leak test.No catheter damage was observed on the returned samples.The investigation was not able to confirm what the catheter had experienced as no abnormalities were observed.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.See h.10.
 
Event or Problem Description
It was reported that the bd insyte-n¿ iv catheter tip was damaged and leaked.This occurred 5 different times during use.The following information was provided by the initial reporter: "at the time of insertion of the catheter into the vein there was a leak from the side (the space between the needle and the catheter) and the back chamber did not fill with blood.Also, the tip of the catheter was damaged (i.E.The transparent silicone was shorter than the needle itself) the customer using the insyte -w (381312), by mistake they received the insyte-n (381311) - so in their carts they had both of them.They claim the leak happened from both products.".

Brand Name
BD INSYTE-N IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10668543
Report Number8041187-2020-00672
Device Sequence Number19704451
Product Code FOZ
UDI-Device Identifier30382903813118
UDI-Public30382903813118
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2024
Device Model Number381311
Device Catalogue Number381311
Device Lot Number9203377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer12/01/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;